Skip to main content

Fractional hypergeometric zeta functions


In this paper we investigate a continuous version of the hypergeometric zeta functions for any positive rational number “a” and demonstrate the analytic continuation. The fractional hypergeometric zeta functions are shown to exhibit many properties analogous to its hypergeometric counter part, including its intimate connection to Bernoulli numbers.

This is a preview of subscription content, access via your institution.

Fig. 1
Fig. 2


  1. 1.

    Hassen, A., Nguyen, H.D.: The error zeta function. Int. J. Number Theory 3(3), 439–453 (2007)

    MathSciNet  Article  MATH  Google Scholar 

  2. 2.

    Hassen, A., Nguyen, H.D.: Hypergeometric Bernoulli polynomials and Appell sequences. Int. J. Number Theory 4(5), 767–774 (2008)

    MathSciNet  Article  MATH  Google Scholar 

  3. 3.

    Hassen, A., Nguyen, H.D.: Hypergeometric zeta function. Int. J. Number Theory 6(6), 99–126 (2010)

    MathSciNet  Article  MATH  Google Scholar 

  4. 4.

    Hassen, A., Nguyen, H.D.: A zero free region for hypergeometric zeta function. Int. J. Number Theory 7(4), 1033–1043 (2011)

    MathSciNet  Article  MATH  Google Scholar 

  5. 5.

    Holland, A.S.B.: Introduction to the Theory of Entire Functions. Academic Press, Waltham (1973)

    MATH  Google Scholar 

  6. 6.

    Peterson, B.E.: Riemann Zeta Function. Lecture Notes (1996)

  7. 7.

    Riemann, B.: Ueber die Anzahl der Primzahlen unter einer gegebenen Grosse (On the Number of Prime Numbers less than a Given Quantity), 1859. Translated by Wilkins, D.R. (1998).

  8. 8.

    Titchmarsh, E.C.: The Theory of the Riemann Zeta-Function. Oxford University Press, Oxford (1967)

    MATH  Google Scholar 

Download references


We would like to thank the referee for the helpful comments. We also want to thank Hieu D. Nguyen of the mathematics department at Rowan University for many helpful discussion during the preparation of this paper.

Author information



Corresponding author

Correspondence to Abdulkadir Hassen.

Additional information

Both authors would like to dedicate this in fond memory of Marvin Knopp. Knop was the most humble and exemplary teacher and mathematician the second author has known.

Rights and permissions

Reprints and Permissions

About this article

Verify currency and authenticity via CrossMark

Cite this article

Geleta, H.L., Hassen, A. Fractional hypergeometric zeta functions. Ramanujan J 41, 421–436 (2016).

Download citation


  • Riemann zeta function
  • Hypergeometric zeta functions
  • Fractional hypergeometric zeta functions
  • Incomplete gamma functions and Confluent hypergeometric function

Mathematics Subject Classification

  • Primary 11M41